Completing partial packings of bipartite graphs

Zoltán Füredi, Ago Erik Riet, Mykhaylo Tyomkyn*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review


Given a bipartite graph H and an integer n, let f(n;H) be the smallest integer such that any set of edge disjoint copies of H on n vertices can be extended to an H-design on at most n+f(n;H) vertices. We establish tight bounds for the growth of f(n;H) as n→∞. In particular, we prove the conjecture of Füredi and Lehel (2010) [4] that f(n;H)=o(n). This settles a long-standing open problem.

Original languageEnglish
Pages (from-to)2463-2473
Number of pages11
JournalJournal of Combinatorial Theory - Series A
Issue number8
StatePublished - Nov 2011
Externally publishedYes


  • Designs
  • Graph embeddings
  • Graph packings


Dive into the research topics of 'Completing partial packings of bipartite graphs'. Together they form a unique fingerprint.

Cite this